Alert archive / Arkansas / Flash Flood Warnings in 2002
Flash Flood Warning 66, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 29, 2002, 8:47 AM CDT for Calhoun County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2002, 8:47 AM CDT (13:47 UTC)
- Expired
- May 29, 2002, 11:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Calhoun County, AR
The radar
The Little Rock radar (KLZK), 146 km from the middle of the area, began a volume at 13:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 1.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1073 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 291350
FFWLIT
ARC013-291600-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
847 AM CDT WED MAY 29 2002
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CALHOUN COUNTY IN SOUTHWEST ARKANSAS
* UNTIL 1100 AM CDT
* AT 845 AM...DOPPLER WEATHER RADAR SHOWED SHOWERS AND THUNDERSTORMS
DEVELOPING OVER THE SAME AREAS OF CALHOUN COUNTY...ESPECIALLY
IN WESTERN SECTIONS OF THE COUNTY. THE RADAR INDICATED THAT 3 TO
4 INCHES OF RAIN HAD FALLEN BETWEEN HAMPTON AND LOCUST BAYOU THIS
MORNING. WITH ADDITIONAL RAINFALL...FLASH FLOODING IS LIKELY TO
OCCUR.
&&
DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A CAR DOWNSTREAM.
LAT...LON 3364 9242 3337 9243 3345 9266 3355 9277
3364 9271
$$
46What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 29, 2:54 AM CDT, 5 hours 53 minutes earlier.
Area forecast discussion, May 29, 2:54 AM CDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 254 AM CDT WED MAY 29 2002 FORECAST PROBLEMS ARE STILL RAIN CHANCES AND AMOUNTS IN THE SHORT TERM. UPPER LOW WAS OVER EASTERN OKLAHOMA EARLY THIS MORNING...SLIGHTLY FASTER THAN MODEL PROGS FROM YESTERDAY. MODELS AGREE PRETTY WELL THROUGH 36 HOURS AND THEN DIVERGE ON THE PLACEMENT OF THE LOW...BUT BY THAT TIME IT SHOULD BE SOUTH OF OUR AREA AND LESS OF A PLAYER IN OUR SENSIBLE WEATHER. THE PSEUDO-WARM CORE BEHAVIOR OF THE UPPER LOW CONTINUES...WITH CONVECTION ON THE PERIPHERY FIRING DURING THE DAY AND DYING OFF AT NIGHT...THEN NEW CONVECTION REDEVELOPING NEAR THE CENTER OVERNIGHT. 00Z RADIOSONDE OBSERVATIONS SHOW A NEARLY BAROTROPIC SYSTEM AT 500 MB...SO THE AVN MAY HAVE BEEN CORRECT YESTERDAY IN GRADUALLY TRANSITIONING THE LOW FROM COLD CORE TO WARM CORE. THE TREND OF THE PAST FEW DAYS HAS BEEN FOR MOST CONVECTION TO REMAIN SOUTH AND EAST OF THE LOW CENTER...WITH MINIMAL DEVELOPMENT IN THE NORTHWEST SEMICIRCLE...PARTICULARLY AT NIGHT. WILL USE THIS IDEA TO FORMULATE POPS FOR THE NEXT COUPLE OF DAYS...WITH A HEDGE TOWARD CONTINUITY TO AVOID TOO MUCH YO YO SYNDROME. REGARDING THE FLASH FLOOD WATCH...GUIDANCE VALUES ARE LOWEST IN THE WESTERN COUNTIES...AND THESE COUNTIES WILL ALSO SPEND THE MOST TIME IN CLOSE PROXIMITY TO THE CENTER OF THE LOW AS IT DRIFTS SOUTHEAST. THEREFORE...WILL CONTINUE FLOOD WATCH THROUGH TODAY...AND EXPAND IT TO ENCOMPASS AREAS FROM HARRISON...TO HOT SPRINGS...TO MURFREESBORO. SEVERAL COUNTIES IN THIS AREA HAVE ALREADY GOTTEN CONSIDERABLE RAIN OVERNIGHT...AND THE AREA WILL ALSO INCLUDE A COUPLE OF CITIES WHICH ARE HISTORICALLY FLOOD PRONE. LITTLE OR NO CHANGE ANTICIPATED IN THE EXTENDED PERIODS. FOCUS WILL BE ON FIRST 24-48 HOURS. PRELIMINARY NUMBERS... HRO 72 60 79 62 84 / 70 30 30 10 LIT 80 66 82 66 87 / 70 40 30 10 HOT 80 65 81 65 87 / 80 50 40 10 PBF 81 67 82 67 87 / 70 40 50 20 .LZK...FLOOD WATCH TODAY ARZ003-012-021-022-030-037-038-040>042-052. 54
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 4:55 AM CDT | Flash Flood Warning | LZK | Dallas | 65 min |
| May 29, 10:58 AM CDT | Flash Flood Warning | LZK | Calhoun, Ouachita | 2 hr |
| May 29, 1:00 PM CDT | Flash Flood Warning | LZK | Calhoun | 2 hr |
| May 29, 4:12 PM CDT | Flash Flood Warning | LZK | Jackson | 2 hr |
Nearby
Flash Flood Warnings in Arkansas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.